Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

Facing acute burping and heaviness in stomach. How to overcome this?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
Question
hi,
i am facing acute burping since last 9 months, my stomach usualy feels very heavy even after light meals.
i have to take an effort in realeasing these burps.
Posted Wed, 27 Feb 2013 in Digestion and Bowels
 
 
Answered by Dr. Akhilesh Dubey 39 minutes later
Hi XXXXXXX

Thanks for sharing your concern.

You are having Acid Peptic disorder with gastro esophageal reflux, due to which you feel fullness and burping. Sometime stomach motility may be the cause.

1) I would like to know if you have undergone upper GI endoscopy and tests for H. Pylori.
2) Are you taking any antacid or treatment at present?
3) Some time stress and anxiety may cause such presentation do you have any?
4) What is the level of Uric acid and any treatment for it?

In the mean time, increase your water intake. Triple therapy for H. Pylori may help you.
Supplement of prebiotics and probiotics helps to reduce distension.
You may have to consult a gastroenterologist for an upper GI endoscopy and appropriate medication.

Hope this information helps you, let me know if can further assist you in this matter.

Regards
Dr.Akhilesh Dubey M.D.
Above answer was peer-reviewed by
 
Follow-up: Facing acute burping and heaviness in stomach. How to overcome this? 18 minutes later
Thanks Doctor.

Below are my answers:
1) I would like to know if you have undergone upper GI endoscopy and tests for H. Pylori. NO
2) Are you taking any antacid or treatment at present? NO, but will start homeopathy from today onwards
3) Some time stress and anxiety may cause such presentation do you have any? Stress & anxiety is there but i think its not upto that level
4) What is the level of Uric acid and any treatment for it? uric acid is generally under control but i have to cautious of my food, e.g. avoid sea food, avoid tur daal. in past sea food consumption has caused severe pain in my joints due to uric acid.


i want to increase my water intake, but even 1/2 litre of water gives me fullness of stomach

do you prescribe any medicine?

Thanks
XXXXXXX
 
 
Answered by Dr. Akhilesh Dubey 2 hours later
Hi XXXXXXX

Thanks for your input,

I have gone through your answers and you seem to be suffering with indigestion as well as acid peptic disease. Therefore my comments are as follows;

1. Please get Upper GI endoscopy after consulting a Gastroenterologist and tests for H. Pylori. There are very good medicines for such disorders and you will benefit from treatment with drugs like Proton pump inhibitors (Omeprazole , Pantoparazole, etc.) along with pro kinetic drugs like Domperidone and Levosulpride. These drugs can be started following endoscopy. You can get these medicines through prescription of Physician/Gastroenterologist.

2. You should take care of diet for uric acid - avoid nonvegetarian and high protein diet and if required take uric acid lowering drugs.

3. I understand water and fluid consumption has been difficult for you. But you should feel better with medications, regular food habits and mild to moderate early morning exercise. Please include these lifestyle changes. Many of my patients have found these changes helpful. You should target drinking atleast 2 litres of water a day.

4. If you want to try homoeopathy, it is your choice. However implement the lifestyle changes for better results.

Hope I have answered your query. If there is any doubt, I will be available to assist you, Otherwise close this discussion and do not forget to rate the answer.

Regards
Dr. Akhilesh Dubey M. D.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor